It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



ADD / ADHD Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 06-07-2004, 04:10 PM   #1
Newbie
 
Join Date: Oct 2003
Location: Corpus Christi, TX
Posts: 4
Robinsjs HB User
Could my adderall wearing off make me depressed?

Hi I have been taking adderall (30mg) for about a month now, and have noticed that when it wears off in between 4-6p.m. I start to get in a really bad mood, and a little depressed. Some days are worse than others, but it is really worrying me. I just wondered if anyone knew about this or was having the same feelings. Any info would be great. Thanks!

 
Sponsors Lightbulb
   
Old 06-07-2004, 06:08 PM   #2
Inactive
 
Join Date: Jun 2004
Location: nevada
Posts: 43
bearboy HB User
Re: Could my adderall wearing off make me depressed?

when it wears off it makes you very tired and cranky, because your body is tired from the adderall having speed you up for 5-7hours.
i take 30mg xr and 10mg of regular in the pm
i get the same thing too at night. moody, cranky, sweaty, headache.

 
Sponsors Lightbulb
   
Old 06-07-2004, 07:02 PM   #3
Newbie
 
Join Date: Oct 2003
Location: Corpus Christi, TX
Posts: 4
Robinsjs HB User
Re: Could my adderall wearing off make me depressed?

Thank you I appreciate you answering so quickly and am really glad to know that it's not just me. Thanks Again!

 
Old 06-08-2004, 02:11 PM   #4
Junior Member
 
Join Date: Apr 2004
Posts: 35
alltheanswers HB User
Re: Could my adderall wearing off make me depressed?

Yes, when Adderall XL wears off around 4pm or so, you have what is called the "rebound effect". This is wear you get really cranky and moody. My daughter (9 yrs old) takes 25 mg and then to extend its effect so that she doesn't have her daily meltdowns in the afternoon, we use to give her the regular adderall (fast acting one) that quickly leaves her system. This delays the rebound until around dinner time when she takes her other bedtime meds that calms her down and puts her to sleep. The daily meltdowns have been pretty much eliminated - thankgoodness! it was driving the family crazy ;-)

You may want to ask your doctor some suggestions on what to do if this is really a problem for you. I hate having to give my daughter more meds to counteract the side effects of other meds but until God heals her and we find another way, our sanity is just as important so you just have to do what you have to do :-)

The biggest thing that probably helped is that we sort of distracted her by allowing her to do her favorite activities when se gets home from school - like going to the playground. When she's in the house with nothing to do, she tends to go into this bad mood mode. I don't know if that would work for you.
__________________

 
Old 06-19-2004, 07:40 PM   #5
Junior Member
(female)
 
Join Date: Jul 2003
Location: Saint Louis MO
Posts: 41
Maria8804 HB User
Re: Could my adderall wearing off make me depressed?

You get depressed when you start to "come down" off the drug. I call it my daily crash and it sure sucks :-\

One reason is, as others have said, your energy is depleted from your body being stimulated all day. Another reason is that adderall causes seratonin and dopamine levels to go up in the brain... this makes you feel happy and content for awhile, but afterwards, these chemicals are all used up. This makes you depressed. Chronic overuse of amphetamines can cause your brain to actually run out of dopamne and seratonin--and (temporarily) be unable to make more. Adderall stimulates the release of these neurotransmitters so that they are dumped and dumped and dumped into the brain till there is no more and till the nerve cells are so wiped out they are forced to "take a rest" from secreting more. At this point, if the person takes another dose of adderall, the brain cells will try to release more of these chemicals--but, oops! There's none left and the brain cells are so overworked they can't make more--the demand is greater than the supply. That certainly is depressing--literally!

This is all over the place because I haven't taken my adderall today. I'm trying to grit my teeth through a darn one day drug holiday. So far I've slept all day. I just got up a little over an hour ago, at 7 pm.
__________________
*~*~*~*Maria*~*~*~*

 
Old 06-22-2004, 03:23 PM   #6
Member
(male)
 
Join Date: Mar 2004
Location: Savannah, GA
Posts: 81
burg HB User
Re: Could my adderall wearing off make me depressed?

removed post, not applicable

Last edited by burg; 11-05-2007 at 03:37 PM. Reason: removed post, not applicable

 
Old 06-22-2004, 08:06 PM   #7
Junior Member
(male)
 
Join Date: May 2004
Posts: 24
BlueCloudSky4 HB User
Re: Could my adderall wearing off make me depressed?

of course it can. it is a scheduale II substance...along with COCAINE AND OPIUM. it can be very beneficial, but must be used with care

 
Old 06-29-2004, 11:31 AM   #8
Senior Member
(female)
 
Join Date: Jun 2004
Location: Texas, USA
Posts: 156
Vintage Wine HB User
Re: Could my adderall wearing off make me depressed?

Are you currently taking an anti-depressant with your Adderall? My doc refuses to prescribe any amphetamine to his ADD/ADHD patients without an anti-depressant with it, for this reason. The anti-depressant somehow "tempers" the bad effects of amphetamines and helps with that fun, lovely "rebound" effect!

 
Old 07-07-2004, 09:09 PM   #9
Junior Member
(female)
 
Join Date: Jul 2003
Location: Saint Louis MO
Posts: 41
Maria8804 HB User
Re: Could my adderall wearing off make me depressed?

Quote:
Originally Posted by Vintage Wine
Are you currently taking an anti-depressant with your Adderall? My doc refuses to prescribe any amphetamine to his ADD/ADHD patients without an anti-depressant with it, for this reason. The anti-depressant somehow "tempers" the bad effects of amphetamines and helps with that fun, lovely "rebound" effect!
Just as an FYI, taking an antidepressant with the Adderall doesn't always help with the crashing effect. I've been taking SSRIs for a long time, taken many different kinds and currently take Prozac... I still crash when I come down from my Adderall.

Just wanted to comment. Take care!
__________________
*~*~*~*Maria*~*~*~*

 
Old 07-14-2004, 07:10 PM   #10
Member
(male)
 
Join Date: Mar 2004
Location: Savannah, GA
Posts: 81
burg HB User
Re: Could my adderall wearing off make me depressed?

This is not surprising. I take a low dose adderall and am sensitive to meds, I can feel the peaks and valleys during the day, and what happens for me is anxiety! I am calm as a jaybird when my adderall kicks in, then boom, I get restless and panicky and agitated during a valley, then I'm back to being calm again, that is until it comes dow, then that horrid anxious feelingcomes up for a whiel and then starts to taper down a bit. Other times I get really angry and irritable. I think alot to do with dopamine levels dropping, and anxiety/akathisia/anger is common. Of course, I can't discount the possibility of it being good old fashioned anxiety or rage attacks!

Last edited by burg; 07-14-2004 at 07:13 PM.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
red spots from adderall? reece123 ADD / ADHD 4 05-03-2010 05:29 PM
Adderall makes me happy..that's a"bad" thing? hunter2 ADD / ADHD 18 05-23-2009 02:12 AM
Adderall Advice desperate1 ADD / ADHD 31 01-10-2008 11:34 AM
Maybe someone smarter than I could ease my paranoia? desperate1 Heart Disorders 6 08-17-2007 11:04 AM
HELP! Adderall XR20mg1x a day not working!! mely1031 ADD / ADHD 4 03-05-2007 06:46 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 02:47 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!